MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE THORACOLUMBAR INTERBODY SYSTEMS: NUVASIVE COROENT THORACOLUMBAR SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INCORPORATED NUVASIVE THORACOLUMBAR INTERBODY SYSTEMS: NUVASIVE COROENT THORACOLUMBAR SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 7151060P2
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product was returned as it was left in-situ and no radiographs were not provided therefore the complaint could not be confirmed.Review of this reported event and similar complaints suggests off-angled excessive force and or implant selection as the likely causes or contributors though no definite root cause can be determined.No additional investigation can be completed.Labeling review: ".Potential adverse events and complications: as with any major surgical procedures, there are risks involved in spinal/orthopedic surgery.Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant components." ".Warnings, cautions and precautions: the implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient.Correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.While proper selection can minimize risks, the size and shape of human bones present limitations on the size and strength of implants.Care should be taken to ensure that all components are ideally fixated prior to closure." ".Pre-operative warnings: care should be used during surgical procedures to prevent damage to the devices and injury to the patient.".
 
Event or Problem Description
On (b)(6) 2022 a spinal procedure was conducted and during implantation the implant was fractured.The implant was left in-situ and no issues were reported.

Brand Name
NUVASIVE THORACOLUMBAR INTERBODY SYSTEMS: NUVASIVE COROENT THORACOLUMBAR SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk boulevard
san diego, CA 92121
MDR Report Key15607488
Report Number2031966-2022-00202
Device Sequence Number2200427
Product Code MAX
UDI-Device Identifier00887517709073
UDI-Public887517709073
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K203714
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7151060P2
Device Lot NumberN319435
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2022
Initial Report FDA Received Date10/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexPrefer Not To Disclose